11242017Headline:

Phoenix, Arizona

HomeArizonaPhoenix

Email Michael Monheit Michael Monheit on LinkedIn Michael Monheit on Twitter Michael Monheit on Facebook Michael Monheit on Avvo
Michael Monheit
Michael Monheit
Attorney • (215) 840-6573

Can you take Fosamax after a fracture?

3 comments

Recent news about people who took Fosamax for the long term is causing them to wonder about whether or not their bones are brittle and if their doctors are paying attention.

Yes. No. Maybe. Better ask a doctor if you can take Fosamax after a fracture. Becuase recent study results show that Fosamax may be cause femur fractures! So, perhaps the real question you should be asking is — Why did you suffer a thigh bone fracture in the first place if Fosamax is supposed to build stronger bones?

Although it’s rare, women who suffered fractured thigh bones are asking their doctors how this could happen and looking for a lawyer to file a femur fracture lawsuit.

Women’s thigh bones just snapped like a twig, an odd occurrence after years of taking bone building drugs. Women suffered femur breaks just by standing up or walking across the room.

Women who have taken Fosamax for the long term must be wondering whether or not their bones are brittle and if their doctors are paying attention.

The thigh bone or femur is one of the strongest bones in your body.

Does a woman have to wait until her thigh bone breaks or is there some preventative steps to be taken?

While the FDA approved Fosamax, and it appears to be useful for most women, women and their doctors have to consider the alternatives. The FDA now has weighed in on this "Possible increased risk of thigh bone fracture with bisphosphonates." Fosamax is already associated with causing esophageal cancer and jawbone death (ONJ). Then there is the possibility of atrial fibrillation and vision problems. And now femur fractures.

This is disturbing.

You have to take a step back and ask: What next?

If you or a loved one has suffered a femur break caused by taking Fosamax – please contact a law firm focused on Fosamax unsafe drug lawsuits.

3 Comments

Have an opinion about this post? Please consider leaving a comment or subscribing to the feed to have future articles delivered to your feed reader.

  1. Jeanne Mathews says:
    up arrow

    You should NOT take any bisphosphonate (Fosamax, Reclast, Boniva or Actonel) after experiencing an unexplained (non-traumatic) femur fracture if you have been on them for over 3 or 4 years!!!!! These drugs severely suppress bone turnover and going back on the drugs will not enhance the quality of the bone. I believe the FDA’s new warning says that femur fracture victims should not resume bisphosphonate therapy. There are alternatives–the drug Forteo may help as well as Evista.

  2. up arrow

    Jean, Thank you for sharing your experience regarding the problems of long terms users who experience a spontanous fracture. I think you are right about the current FDA warning changes and will try to find a link to the updated warning label.

  3. up arrow

    While not specifically for Fosamax, the FDA issued the following update regarding the bisphosphonate class of drugs: http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm229244.htm

    In particular, “Patients should continue to take their medication unless told to stop by their healthcare professional. FDA recommends that healthcare professionals should discontinue potent antiresorptive medications (including bisphosphonates) in patients who have evidence of a femoral shaft fracture. See the FDA Drug Safety Communication below for additional information.: